Oregon, 2007High Wind in Oregon, November 15, 2007
November 15, 2007 · NWS PQR · 1 event in 1 county or zone
A small but powerful system brought strong winds to a few areas along the north Oregon coast.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A small but powerful system brought strong winds to a few areas along the north Oregon coast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Nov 15, 2:34 PM PST, 5 hours 26 minutes earlier.
Area forecast discussion, Nov 15, 2:34 PM PST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
234 PM PST THU NOV 15 2007
.SYNOPSIS...THE NEXT FRONT WILL MOVE INTO THE AREA TONIGHT...BECOMING
STATIONARY OVER CENTRAL AND SOUTH PARTS OF THE AREA FRIDAY AND FRIDAY
NIGHT. THE FRONT WILL FINALLY PUSH THROUGH THE AREA ON SATURDAY
MOVING EAST OF THE CASCADES SATURDAY NIGHT. A COLDER STORM WILL MOVE
INTO THE AREA ON SUNDAY AND CONTINUE THROUGH MONDAY. HIGH PRESSURE
WILL BUILD OVER BRITISH COLUMBIA TUESDAY AND WEDNESDAY GIVING
OFFSHORE FLOW AND DRY WEATHER INTO THANKSGIVING.
&&
.SHORT TERM...INFRARED SATELLITE SHOWS THE BACK EDGE OF NEXT FRONT
ABOUT TO CROSS 130W AS A WAVE ON THE FRONT LIFTS TO THE NE. SYSTEM
TAPPING INTO SOME MID PAC MOISTURE WITH PRECIPITABLE WATER OVER 1
INCH. SYSTEM HAS SOME POTENTIAL TO PRODUCE LOW END HIGH WINDS COASTAL
HEADLANDS THIS EVENING...BUT WILL LEAVE JUST BELOW FOR NOW AS
STRONGEST WINDS APPEAR TO BE LIFTING N OFFSHORE. HEAVY PRECIPITATION
MAIN WEATHER PROBLEM WITH THIS SYSTEM AS FRONT WILL MOVE THROUGH
NORTHERN PART OF AREA TONIGHT THEN STALL ACROSS CENTRAL OR SOUTHERN
SECTIONS FRI AND FRI NIGHT AS ADDITIONAL WAVES DEVELOP ALONG FRONT. A
MOVE SIGNIFICANT WAVE IS EXPECTED TO DEVELOP ALONG THE FRONT SAT
WHICH MAY PULL THE HEAVIER PRECIP N AGAIN AS A POTENTIAL SURFACE LOW
MOVES NE INTO THE WA COAST OR S VANCOUVER ISLAND LATE SAT. GFS AND
NAM DEEPEN THE LOW JUST UNDER 1000 MB WHILE ECMWF HAS VERY LITTLE
DEEPENING. ANOTHER POTENTIAL FOR HEADLAND HIGH WINDS AHEAD OF THIS
SYSTEM SAT DEPENDING ON TRACK AND DEVELOPMENT. PRECIP SHOULD DROP OFF
SAT NIGHT AND SUN AS COLDER AIR ARRIVES BEHIND THE FRONT...HOWEVER
ECMWF SOLUTION ABOUT 12 HOURS SLOWER HOLDING ONTO HEAVIER PRECIP SAT
NIGHT INTO SUN MORNING. RW
.LONG TERM...MODELS HAVE SAME GENERAL IDES OF COLD UPPER TROUGH
MOVING E THROUGH THE AREA SUN NIGHT AND MON...WITH LIKELY SNOW
ACCUMULATION CASCADES FROM GOOD OROGRAPHIC FLOW AND FAIRLY LOW SNOW
LEVELS. POSSIBLY SOME LINGERING SHOWERS NEAR THE CASCADES INTO TUE
UNTIL THE UPPER EASTERN PAC UPPER RIDGE POKES INTO THE PAC NW. THIS
GIVES COOL AND DRY OFFSHORE FLOW...SO FAR RATHER WEAK IN THE MODELS.
MODELS APPEAR TO WAIT UNTIL AFTER THANKSGIVING BEFORE PAC SYSTEMS
BEGIN TO ERODE THE N PART OF THE RIDGE. RW
&&
.AVIATION...EXPECT WIDESPREAD MVFR CEILINGS INLAND WITH IFR CEILINGS
ALONG THE COAST BY 04Z OR SO WITH NEXT FRONT. MODELS INDICATE FRONT
WILL STALL OVER S PART OF OUR AREA...OR OVER N PART OF MEDFORDS
AREA...FRI. SO TIMING OF ANY IMPROVEMENT IFFY AT BEST...BUT SHOULD
SEE SOME IMPROVEMENT N PART OF OUR AREA FRI MORNING INTO AFTERNOON.
KPDX AND APPROACHES...RETURN TO MVFR AFTER 03Z OR SO WITH NEXT
FRONTAL SYSTEM. WINDS WILL BE SOUTHERLY TONIGHT...EASTERLY PRESSURE
GRADIENTS HAVE SLACKENED EVEN NEAR GORGE. SOME IMPROVEMENT IN
CEILINGS LATE TONIGHT AND FRI...THEN MORE RAIN LATER FRI...BUT
TIMING UNCERTAIN.
&&
.MARINE...SOUTH WINDS INCREASING AGAIN TO GALE FORCE OVER THE OUTER
WATERS THIS AFTERNOON. SOLID GALES FOR TONIGHT...THEN WINDS EASE FRI
MORNING. COMBINED SEAS EXPECTED TO REMAIN IN MID TO UPPER TEENS FRI
AND LOWER TO MID TEENS INTO THE WEEKEND.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
WA/OR...GALE WARNING FROM CAPE SHOALWATER TO FLORENCE THIS AFTERNOON
THROUGH TONIGHT.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR TONIGHT
AND FRI.
&&
.PRELIMINARY POINT POPS (PROBABILITY OF MEASURABLE PRECIPITATION)
AST +86957 PDX +98+55 SLE ++8+55 EUG 9+9+55
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Nov 15, 5:46 AM PST, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
546 AM PST THU NOV 15 2007
ORZ001>014-PZZ210-WAZ019>023-039-040-161400-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
UPPER HOOD RIVER VALLEY-COLUMBIA RIVER BAR-
SOUTH WASHINGTON CASCADES-WILLAPA HILLS-SOUTH WASHINGTON COAST-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
SOUTH WASHINGTON CASCADE FOOTHILLS-
546 AM PST THU NOV 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON...NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS
AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
PZZ250-255-270-275-161400-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
20 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 20 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 20 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 20 TO 60 NM-
546 AM PST THU NOV 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
GALE FORCE WINDS LIKELY THIS AFTERNOON AND TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
High Wind, Northern Oregon Coast
- When
- November 15, 8:00 PM PST to 9:00 PM PST
- Where
- Northern Oregon Coast forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Official NWS Observations
Winds were reported at Garibaldi, and recorded sustained wind speeds of 59 kt. Sustained winds of 38 kt were also reported at Clatsop Spit.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Montana, November 15, 200755 kt wind · 2 events
- Flooding in Maine, November 15 to 17, 20072 events
- Waterspout in North Atlantic Coastal Waters, November 15, 20071 event
- Winter Weather in Virginia, November 15 to 16, 20071 event
- Winter Weather in West Virginia, November 15 to 16, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 66188.